Alert archive / Washington / Gale Warnings in 2011
Gale Warning 87, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 2, 2011, 2:54 AM PDT. It took effect at Oct 2, 2011, 6:00 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2011, 2:54 AM PDT (09:54 UTC)
- In effect from
- Oct 2, 2011, 6:00 PM PDT
- Expired
- Oct 3, 2011, 3:04 PM PDT
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
140 WHUS76 KSEW 020954 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 AM PDT SUN OCT 2 2011 .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT FOLLOWED BY A STRONG TROUGH OF LOW PRESSURE ON MONDAY. THE FRONT AND TROUGH WILL BE ASSOCIATED WITH A MATURE 985 MB LOW THAT WILL BE MOVING NORTHEAST THROUGH THE WASHINGTON OFFSHORE WATERS TONIGHT THEN TO THE QUEEN CHARLOTTE SOUND LATE MONDAY. PZZ150-153-156-170-173-176-021800- /O.UPG.KSEW.GL.A.0034.111003T0100Z-111003T2300Z/ /O.NEW.KSEW.GL.W.0087.111003T0100Z-111003T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 AM PDT SUN OCT 2 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SE WINDS RISING TO 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 13 TO 15 FEET BY EARLY MONDAY. * TIMING...WINDS WILL RISE THIS EVENING AS A FRONTAL SYSTEM PUSHES THROUGH THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-132>134-021800- /O.NEW.KSEW.SC.Y.0831.111003T0600Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 254 AM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT MONDAY. * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS LATE TONIGHT WITH WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
533 WHUS76 KSEW 021555 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 855 AM PDT SUN OCT 2 2011 .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT FOLLOWED BY A STRONG TROUGH OF LOW PRESSURE ON MONDAY. THE FRONT AND TROUGH WILL BE ASSOCIATED WITH A MATURE 985 MB LOW THAT WILL BE MOVING NORTHEAST THROUGH THE WASHINGTON OFFSHORE WATERS TONIGHT THEN TO THE QUEEN CHARLOTTE SOUND LATE MONDAY. PZZ150-153-156-170-173-176-030000- /O.CON.KSEW.GL.W.0087.111003T0100Z-111003T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 855 AM PDT SUN OCT 2 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT MONDAY... * WINDS...SE WINDS RISING TO 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 13 TO 15 FEET BY EARLY MONDAY. * TIMING...WINDS WILL RISE THIS EVENING AS A FRONTAL SYSTEM PUSHES THROUGH THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-132>134-030000- /O.CON.KSEW.SC.Y.0831.111003T0600Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 855 AM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT MONDAY... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS LATE TONIGHT WITH WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
168 WHUS76 KSEW 022154 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PDT SUN OCT 2 2011 .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT FOLLOWED BY A STRONG TROUGH OF LOW PRESSURE ON MONDAY. THE FRONT AND TROUGH WILL BE ASSOCIATED WITH A MATURE 985 MB LOW THAT WILL BE MOVING NORTHEAST THROUGH THE WASHINGTON OFFSHORE WATERS TONIGHT THEN TO THE QUEEN CHARLOTTE SOUND LATE MONDAY. PZZ150-153-156-170-173-176-030600- /O.CON.KSEW.GL.W.0087.111003T0100Z-111003T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 PM PDT SUN OCT 2 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PDT MONDAY... * WINDS...SE WINDS RISING TO 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 13 TO 15 FEET BY EARLY MONDAY. * TIMING...WINDS WILL RISE THIS EVENING AS A FRONTAL SYSTEM PUSHES THROUGH THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-030600- /O.NEW.KSEW.RB.Y.0033.111003T0600Z-111004T1100Z/ GRAYS HARBOR BAR- 254 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PDT TUESDAY. * COMBINED SEAS...BUILDING TO 6 TO 9 FEET TONIGHT AND 10 TO 13 FEET EARLY MONDAY. * BAR CONDITION...MODERATE...BECOMING ROUGH EARLY MONDAY. * FIRST EBB...915 PM THIS EVENING. * SECOND EBB...1000 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-030600- /O.EXT.KSEW.SC.Y.0831.111002T2154Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT MONDAY... * WIND AND WAVES...E WIND 15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS LATE TONIGHT. WIND WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132>134-030600- /O.CON.KSEW.SC.Y.0831.111003T0600Z-111003T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 254 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 PM PDT MONDAY... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS LATE TONIGHT WITH WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
050 WHUS76 KSEW 030225 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 725 PM PDT SUN OCT 2 2011 .A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TONIGHT FOLLOWED BY A STRONG TROUGH OF LOW PRESSURE ON MONDAY. THE FRONT AND TROUGH WILL BE ASSOCIATED WITH A MATURE 985 MB LOW THAT WILL BE MOVING NORTHEAST THROUGH THE WASHINGTON OFFSHORE WATERS TONIGHT THEN TO THE QUEEN CHARLOTTE SOUND LATE MONDAY. PZZ150-153-156-170-173-176-031030- /O.CON.KSEW.GL.W.0087.000000T0000Z-111003T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 725 PM PDT SUN OCT 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT MONDAY... * WINDS...SE WINDS RISING TO 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 13 TO 15 FEET BY EARLY MONDAY. * TIMING...WINDS WILL RISE THIS EVENING AS A FRONTAL SYSTEM PUSHES THROUGH THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132>134-031030- /O.EXT.KSEW.SC.Y.0831.111003T0225Z-111003T2300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 725 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PDT MONDAY... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS LATE TONIGHT WITH WIND WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-031030- /O.CON.KSEW.RB.Y.0033.111003T0600Z-111004T1100Z/ GRAYS HARBOR BAR- 725 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM PDT TUESDAY... * COMBINED SEAS...BUILDING TO 6 TO 9 FEET TONIGHT AND 10 TO 13 FEET EARLY MONDAY. * BAR CONDITION...MODERATE...BECOMING ROUGH EARLY MONDAY. * FIRST EBB...915 PM THIS EVENING. * SECOND EBB...1000 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-031030- /O.CON.KSEW.SC.Y.0831.000000T0000Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 725 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT MONDAY... * WIND AND WAVES...E WIND 15 TO 25 KNOTS RISING TO 20 TO 30 KNOTS LATE TONIGHT. WIND WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
445 WHUS76 KSEW 030333 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 833 PM PDT SUN OCT 2 2011 .A STRONG COLD FRONT WILL REACH THE WASHINGTON COAST LATE TONIGHT THEN MOVE ACROSS THE INTERIOR WATERS MONDAY MORNING. PZZ150-153-156-170-173-176-031145- /O.CON.KSEW.GL.W.0087.000000T0000Z-111003T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 833 PM PDT SUN OCT 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT MONDAY... * WINDS...SE WINDS RISING TO 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 13 TO 15 FEET BY EARLY MONDAY. * TIMING...WINDS WILL RISE THIS EVENING AS A FRONTAL SYSTEM MOVES ACROSS THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-031145- /O.CON.KSEW.RB.Y.0033.111003T0600Z-111004T1100Z/ GRAYS HARBOR BAR- 833 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... * COMBINED SEAS...BUILDING TO 6 TO 9 FEET TONIGHT AND 10 TO 13 FEET EARLY MONDAY. * BAR CONDITION...MODERATE...BECOMING ROUGH EARLY MONDAY. * FIRST EBB...915 PM THIS EVENING. * SECOND EBB...1000 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-132>134-031145- /O.CON.KSEW.SC.Y.0831.000000T0000Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 833 PM PDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT MONDAY... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS LATE TONIGHT WITH WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
202 WHUS76 KSEW 030952 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 252 AM PDT MON OCT 3 2011 .A STRONG COLD FRONT WILL REACH THE WASHINGTON COAST EARLY THIS MORNING...THEN MOVE ACROSS THE INTERIOR WATERS LATE THIS MORNING. PZZ150-153-156-170-173-176-031800- /O.CON.KSEW.GL.W.0087.000000T0000Z-111003T2300Z/ /O.NEW.KSEW.GL.A.0035.111004T1800Z-111005T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 252 AM PDT MON OCT 3 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...SE WINDS 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 12 TO 14 FEET TODAY. * TIMING...GALE FORCE WINDS WILL CONTINUE THIS MORNING...THEN EASE THIS AFTERNOON. GALE FORCE WINDS WILL RISE TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-031800- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-111005T0000Z/ GRAYS HARBOR BAR- 252 AM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... * COMBINED SEAS...10 TO 13 FEET TODAY AND TONIGHT. * BAR CONDITION...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-132>134-031800- /O.CON.KSEW.SC.Y.0831.000000T0000Z-111003T2300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 252 AM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS IN THE EAST ENTRANCE TODAY. SE WINDS 15 TO 25 KNOTS NORTH INLAND WATERS AND ADMIRALTY INLET. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
590 WHUS76 KSEW 031557 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 857 AM PDT MON OCT 3 2011 PZZ150-153-156-170-173-176-040000- /O.CON.KSEW.GL.W.0087.000000T0000Z-111003T2300Z/ /O.CON.KSEW.GL.A.0035.111004T1800Z-111005T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 857 AM PDT MON OCT 3 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... * WINDS...SE WINDS 25 TO 35 KNOTS. * SEAS...COMBINED SEAS BUILDING TO 19 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-132>134-040000- /O.EXT.KSEW.SC.Y.0831.000000T0000Z-111004T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 857 AM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...SE WINDS RISING TO 20 TO 30 KNOTS IN THE EAST ENTRANCE TODAY. SE WINDS 15 TO 25 KNOTS NORTH INLAND WATERS AND ADMIRALTY INLET. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-040000- /O.CON.KSEW.RB.Y.0033.000000T0000Z-111005T0000Z/ GRAYS HARBOR BAR- 857 AM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... * COMBINED SEAS...14 TO 16 FEET TODAY AND TONIGHT. * BAR CONDITION...SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
299 WHUS76 KSEW 032204 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 304 PM PDT MON OCT 3 2011 PZZ150-153-156-170-173-176-040615- /O.CAN.KSEW.GL.W.0087.000000T0000Z-111003T2300Z/ /O.EXB.KSEW.SC.Y.0831.000000T0000Z-111004T1800Z/ /O.CON.KSEW.GL.A.0035.111004T1800Z-111005T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 304 PM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PDT TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WIND...SOUTH WIND RISING TO 20 TO 40 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ130-040615- /O.EXT.KSEW.SC.Y.0831.000000T0000Z-111004T1800Z/ /O.EXA.KSEW.GL.A.0035.111004T1800Z-111005T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 304 PM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTHEAST WINDS 15 TO 25 KNOTS TONIGHT...RISING TO 25 TO 35 KNOTS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ110-040615- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-111005T1200Z/ GRAYS HARBOR BAR- 304 PM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * COMBINED SEAS...11 TO 13 FEET. * BAR CONDITION...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ132>134-040615- /O.EXT.KSEW.SC.Y.0831.000000T0000Z-111005T0000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 304 PM PDT MON OCT 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT TUESDAY... * WIND...SE WINDS 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 1, 8:40 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 1, 8:40 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PDT SAT OCT 1 2011
.SYNOPSIS...AFTER SHOWERS TAPER TONIGHT...SUNDAY WILL BE MOSTLY DRY
WITH SOME SUN. A SERIES OF FRONTAL SYSTEMS WILL ARRIVE SUNDAY NIGHT
THROUGH TUESDAY IN A COOL WET WEATHER PATTERN. MONDAY AND TUESDAY
WILL LIKELY BE WET AND BREEZY. THE PATTERN WILL BECOME MORE SHOWERY
LATER IN THE WEEK...WITH DRYING POSSIBLE BY THE WEEKEND.
&&
.SHORT TERM...A WEAK SHORT WAVE MOVING THROUGH IN MOIST UNSTABLE
SOUTHWEST FLOW ALOFT THIS EVENING WILL BRING SCATTERED SHOWERS.
THESE SHOULD TAPER AFTER MIDNIGHT AS THE WAVE SHIFTS NORTHEAST OF
THE AREA. SUNDAY LOOKS GENERALLY DRY IN BETWEEN SYSTEMS. THE
NEXT...STRONGER FRONTAL SYSTEM WILL SPREAD RAIN TO THE COAST LATE
SUNDAY. WITH THE SYSTEM COMING IN NEGATIVELY TILTED...RAINS SHOULD
HOLD OFF UNTIL SUNDAY NIGHT FOR THE INTERIOR. THERE WILL ALSO BE
SOME BREEZY WINDS IN THE USUAL SOUTHEAST SUCKER LOCATIONS LATE
SUNDAY AND SUNDAY NIGHT. AFTER A SHOWERY DAY MONDAY...ANOTHER
FRONTAL SYSTEM WILL BRING RAIN AND WIND TUESDAY. RECENT MODEL TRENDS
HAVE BEEN TO SLOW DOWN THE TUESDAY FRONT AS IT STRETCHES AND THE
MAIN ENERGY DIVES SOUTH TOWARDS CALIFORNIA BUT IT STILL LOOKS LIKE
THERE WILL BE SOME RAIN AND WIND LATER IN THE DAY. CURRENT FORECAST
GENERALLY ON TRACK. NO UPDATES PLANNED THIS EVENING. SCHNEIDER
.LONG TERM...PREVIOUS DISCUSSION...AFTER THE FRONT PASSES TUESDAY
NIGHT OR WEDNESDAY MORNING FLOW ALOFT BECOMES MORE NORTHWESTERLY AND
THERE WILL BE A COOLING AND DRYING TREND. HIGH TEMPERATURES
WEDNESDAY MAY NOT REACH 60 DEGREES. THIS IS ALSO WHEN THE SNOW LEVEL
FALLS TO 5000 FEET OR LOWER...SO PEAKS AND HIGHER PASSES ARE LIKELY
TO SEE SOME SNOW.
MODELS SLOWLY RAISE HEIGHTS INTO THE WEEKEND BUT ARE NOT QUITE DRY
ENOUGH TO TAKE CHANCE POPS OUT OF THE EXTENDED FORECAST. IF THIS
TREND CONTINUES FRIDAY AND SATURDAY HAVE THE POTENTIAL TO BE DRY.
BURKE
&&
.AVIATION...AN UPPER LEVEL DISTURBANCE OVER WESTERN WASHINGTON WILL
WEAKEN AS IT LIFTS NORTHEAST THIS EVENING. CEILINGS ARE GENERALLY
VFR WITH ONLY LOCALIZED MVFR IN SCATTERED SHOWERS THIS EVENING. THIS
WILL BE REPLACED BY MORE WIDESPREAD MVFR CEILINGS OVERNIGHT AS THE
ATMOSPHERE STABILIZES WITH WEAK HIGH PRESSURE BUILDING INTO THE
AREA. BY DAYBREAK...CEILINGS ARE EXPECTED TO BE MOSTLY IN THE
015-030 RANGE. DEVELOPING OFFSHORE FLOW ON SUNDAY AHEAD OF AN
APPROACHING FRONT WILL HELP SCOUR OUT THE LOW LEVELS AS HIGH AND MID
LEVEL MOISTURE INCREASES.
KSEA...VFR CEILINGS THIS EVENING ARE EXPECTED TO LOWER BACK TO MVFR
OVERNIGHT. AN AREA OF SHOWERS OVER SW WASHINGTON THIS EVENING IS
MOVING NE AND COULD TEMPORARILY LOWER CEILINGS TO MVFR LATE THIS
EVENING. OTHERWISE...A STABILIZING ATMOSPHERE WILL LEAD TO THE
REDEVELOPMENT OF MVFR CEILINGS OVERNIGHT IN THE 1500-2500 FOOT
RANGE. DEVELOPING OFFSHORE FLOW ON SUNDAY AHEAD OF THE NEXT FRONT
WILL LEAD TO A DRIER BOUNDARY LAYER...WITH VFR EXPECTED BY 18Z AND
CONTINUING THROUGH THE DAY. LIGHT SOUTHEAST WIND
OVERNIGHT...BECOMING LIGHT AND VARIABLE ON SUNDAY.
&&
.MARINE...WEAK HIGH PRESSURE WILL MOVE OVER THE WATERS TONIGHT AND
EARLY SUNDAY FOR LIGHT WINDS. FORECAST MODELS CONTINUE TO SHOW A
WEATHER SYSTEM NOW NEAR 41N 139W DEVELOPING INTO A 985 MB LOW OVER
THE OFFSHORE WATERS BY LATE SUNDAY...THEN WEAKENING TO 990 MB AS IT
MOVES TOWARD HAIDA GWAII MONDAY EVENING. A TRAILING COLD FRONT WILL
MOVE ACROSS THE WATERS SUNDAY NIGHT FOLLOWED BY A STRONG SURFACE
TROUGH ON MONDAY. THIS IS EXPECTED TO PRODUCE GALE FORCE WINDS FOR
THE COASTAL WATERS AND SMALL CRAFT ADVISORY WINDS FOR MUCH OF THE
NORTHERN INLAND WATERS.
ANOTHER FRONT IS EXPECTED ON TUESDAY. THE MODELS SEEM TO BE TRENDING
WEAKER WITH THIS SYSTEM...WITH MOST OF THE ENERGY ASSOCIATED WITH IT
PASSING TO OUR SOUTH. 27
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WATCH SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE
WASHINGTON COASTAL WATERS.
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML (ALL LOWERCASE)The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:54 AM PDT | Small Craft Advisory | SEW | 68 hr | |
| Oct 2, 2:54 PM PDT | Small Craft Advisory for Rough Bar | SEW | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.